Alert archive / Iowa / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 180, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Aug 8, 2000, 12:05 AM CDT for Worth County, Iowa. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 8, 2000, 12:05 AM CDT (05:05 UTC)
- Expired
- Aug 8, 2000, 12:45 AM CDT
- In force
- 40 min
- Issued by
- NWS Des Moines, IA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Worth County, IA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 6:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Aug 7, 11:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 5.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1134 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 080506
SVRDSM
IAC195-080545-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1205 AM CDT TUE AUG 8 2000
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WORTH COUNTY IN NORTH CENTRAL IOWA
* UNTIL 1245 AM
* AT 1202 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR JOICE...OR ABOUT 18 MILES NORTHWEST OF
MASON CITY...MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
NEAR NORTHWOOD AT 1220 AM
NEAR GRAFTON AROUND 1230 AM
DAMAGING WINDS OF 60 TO 70 MILES AN HOUR ARE LIKELY IN THE WARNED
AREA.
SEEK A STURDY SHELTER SUCH AS A BASEMENT OR INTERIOR ROOM.
LAT...LON 4327 9351 4326 9350 4326 9304 4350 9304
4351 9351
FORSTER
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 9:36 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 7, 9:36 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 936 PM CDT MON AUG 7 2000 CURRENT FORECAST NOT LOOKING TOO BAD... CONVECTION HAVING A HARD TIME GETTING GOING OVER MY CWA ATTM. KOAX 00Z SOUNDING STILL HAD SOME CAP AND PLAN VIEW 850 MB SHOWING DEEPEST MOISTURE REMAINING WELL SOUTH OF IOWA...EXCEPT FOR POOLING IN SRN MN...NORTH OF 80H WRM FRNT. TSRA OVR NW IA..SRN MN ALONG AND NORTH OF 80H BOUNDARY THAT'S SLOWLY SLIDING NORTH. SOME OF THIS ACTIVITY WILL STILL EFFECT NRN QUARTER OF CWA TONIGHT...ABOUT WHERE WW IS CURRENTLY LOCATED THROUGH 06Z. OF PERHAPS EQUAL IMPORTANCE THOUGH MAY BE H20 IMAGERY INDICATED S/W OVER SRN SD AND NRN NEB. THIS CONTINUES TO TRY TO SET OFF CONVECTION OVER NRN NEB. WOULD EXPECT THIS TO HELP BREAK THE CAP LATER THIS EVENING...WITH THUNDERSTORMS DEVELOPING OVR MO RIVER VALLEY BETWEEN 11 PM OR MIDNIGHT TO 2 AM TIME FRAME. LATEST PROFILERS ALSO INDICATE A 25 TO 30 KT LLJ THRU CEN OK INTO CEN AND NE NEB. THIS SHOULD ALSO HELP TO MOISTEN LOW LEVELS UNDERNEATH THE ONCOMING S/W. SO...WILL ADJUST TSRA WORDING SOME IN ZFP...BUT NOT MAKE MANY CHANGES IN THE BIG PICTURE. .DSM...NONE SEARCY
In the hours before
Special weather statement, Aug 7, 11:28 PM CDT, 37 minutes before
IAZ004>007-015>017-023>028-033>039-044>050-080530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1128 PM CDT MON AUG 7 2000 ...A SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 1 AM FOR THE FOLLOWING COUNTIES IN THE DES MOINES COUNTY WARNING AREA... EMMET...KOSSUTH...WINNEBAGO...PALO ALTO...HUMBOLDT...AND POCAHONTAS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 5 AM FOR THE FOLLOWING COUNTIES IN THE DES MOINES COUNTY WARNING AREA... WORTH...HANCOCK...CERRO GORDO...WRIGHT...FRANKLIN...BUTLER... BREMER...SAC...CALHOUN...WEBSTER...HAMILTON...HARDIN...GRUNDY... BLACKHAWK...CRAWFORD...CARROLL...GREENE...BOONE...STORY...MARSHALL... AND TAMA COUNTIES. SOME OF THESE COUNTIES WERE IN THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT UNTIL 1 AM. THE FOLLOWING COUNTIES ARE NOW IN THE SEVERE THUNDERSTORM WATCH THAT IS IN EFFECT UNTIL 5 AM... WORTH...HANCOCK...CERRO GORDO...WRIGHT...FRANKLIN...AND BUTLER. MONITOR YOUR FAVORITE WEATHER INFORMATION SOURCE FOR LATER UPDATES AND POSSIBLE WARNINGS. SEARCY
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 11:22 PM CDT | Severe Thunderstorm Warning | DMX | Palo Alto | 38 min |
| Aug 8, 2:54 AM CDT | Severe Thunderstorm Warning | DMX | Greene | 51 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.